Alert archive / Georgia / Small Craft Advisories in 2012
Small Craft Advisory 50, NWS Charleston, SC
NWS Charleston, SC issued this small craft advisory at Sep 23, 2012, 3:05 PM EDT. It took effect at Sep 24, 2012, 12:00 PM EDT. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2012, 3:05 PM EDT (19:05 UTC)
- In effect from
- Sep 24, 2012, 12:00 PM EDT
- Expired
- Sep 25, 2012, 6:07 PM EDT
- In force
- 30 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted, in the capitals the NWS used until 2016.
036 WHUS72 KCHS 231905 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 305 PM EDT SUN SEP 23 2012 AMZ374-240400- /O.NEW.KCHS.SC.Y.0050.120924T1500Z-120925T1800Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 305 PM EDT SUN SEP 23 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM MONDAY TO 2 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM MONDAY TO 2 PM EDT TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
9 follow-up statements
179 WHUS72 KCHS 240157 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 957 PM EDT SUN SEP 23 2012 AMZ374-241000- /O.CON.KCHS.SC.Y.0050.120924T1500Z-120925T1800Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 957 PM EDT SUN SEP 23 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM MONDAY TO 2 PM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM MONDAY TO 2 PM EDT TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
677 WHUS72 KCHS 240742 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 342 AM EDT MON SEP 24 2012 AMZ374-241545- /O.EXT.KCHS.SC.Y.0050.120924T1600Z-120925T1800Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 342 AM EDT MON SEP 24 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON TODAY TO 2 PM EDT TUESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM NOON TODAY TO 2 PM EDT TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
779 WHUS72 KCHS 241422 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1022 AM EDT MON SEP 24 2012 AMZ374-242230- /O.CON.KCHS.SC.Y.0050.120924T1600Z-120925T1800Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1022 AM EDT MON SEP 24 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
314 WHUS72 KCHS 241920 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 320 PM EDT MON SEP 24 2012 AMZ374-250330- /O.CON.KCHS.SC.Y.0050.000000T0000Z-120925T1800Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 320 PM EDT MON SEP 24 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
654 WHUS72 KCHS 250210 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1010 PM EDT MON SEP 24 2012 AMZ374-251015- /O.CON.KCHS.SC.Y.0050.000000T0000Z-120925T1800Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1010 PM EDT MON SEP 24 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
157 WHUS72 KCHS 250715 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 315 AM EDT TUE SEP 25 2012 AMZ374-251600- /O.EXT.KCHS.SC.Y.0050.000000T0000Z-120925T2100Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 315 AM EDT TUE SEP 25 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
975 WHUS72 KCHS 251423 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1023 AM EDT TUE SEP 25 2012 AMZ374-252100- /O.CON.KCHS.SC.Y.0050.000000T0000Z-120925T2100Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1023 AM EDT TUE SEP 25 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
593 WHUS72 KCHS 251857 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 257 PM EDT TUE SEP 25 2012 AMZ374-260000- /O.EXT.KCHS.SC.Y.0050.000000T0000Z-120926T0000Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 257 PM EDT TUE SEP 25 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
254 WHUS72 KCHS 252207 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 607 PM EDT TUE SEP 25 2012 AMZ374-252315- /O.CAN.KCHS.SC.Y.0050.000000T0000Z-120926T0000Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 607 PM EDT TUE SEP 25 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Sep 23, 12:57 PM EDT, 2 hours 8 minutes earlier.
Area forecast discussion, Sep 23, 12:57 PM EDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 1257 PM EDT SUN SEP 23 2012 .SYNOPSIS... HIGH PRESSURE WILL EXTEND ACROSS THE REGION THIS WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... DEWPOINTS HAVE BEEN SLOWER TO FALL ALONG THE SOUTH CAROLINA COASTAL COUNTIES AND A MODEST CUMULUS FIELD HAS DEVELOPED AS A RESULT. INCREASED SKY COVER ACROSS THE AREAS TO PARTLY CLOUDY. OTHERWISE FORECAST IS ON TRACK. && .SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/... NORTHERLY WINDS WILL BECOME FAIRLY LIGHT TONIGHT...WHICH SHOULD ALLOW FOR MINIMUM TEMPERATURES TO DROP INTO THE 50S IN MOST LOCATIONS. WOULD NOT BE SURPRISED TO SEE SOME UPPER 40S AT SOME NORMALLY COLDER INLAND LOCALS. COOL/DRY HIGH PRESSURE WILL BUILD INTO THE AREA FROM THE NORTH AND WEST. A FEW SHOWERS COULD PUSH ONTO THE CENTRAL GEORGIA COAST DUE TO THE LOW-LEVEL ONSHORE FLOW. TEMPERATURES WILL START OFF BELOW NORMAL BEFORE PUSHING BACK ABOVE NORMAL WEDNESDAY...POSSIBLY DIPPING INTO THE UPPER 40S INLAND MONDAY AND TUESDAY MORNINGS. && .LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/... HIGH PRESSURE ACROSS THE AREA MID WEEK WILL WEAKEN AS A BACKDOOR COLD FRONT APPROACHES FROM THE NORTH LATE WEEK. THE FRONT WILL LIKELY WEAKEN BEFORE IT NEARS BUT MORE MOISTURE ACROSS THE AREA WILL INCREASE RAIN CHANCES A BIT. TEMPERATURES SHOULD BE AT OR ABOVE NORMAL THIS PERIOD. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... VFR. EXTENDED AVIATION OUTLOOK...NO SIGNIFICANT IMPACTS EXPECTED THROUGH FRIDAY. && .MARINE... TODAY AND TONIGHT...IN THE WAKE OF A COLD FRONT...WINDS WILL BECOME NORTH ACROSS MOST WATERS THIS MORNING AND ACROSS THE OFFSHORE GEORGIA WATERS BY EARLY AFTERNOON. SEAS WILL RANGE FROM 1-2 FT WITHIN NEARSHORE WATERS TO 2-3 FT BEYOND 20 NM TODAY AND THEN BEGIN AN UPWARD TREND TONIGHT IN RESPONSE TO A DEVELOPING LONG FETCH OF STRONGER NORTHEAST WINDS. WIND SPEEDS EXPECTED TO INCREASE TO 15 TO PERHAPS 20 KNOTS BY LATE TONIGHT...ESPECIALLY BEYOND 10 MILES FROM SHORE. MONDAY THROUGH FRIDAY...COOL HIGH PRESSURE TO THE NORTH THROUGH MID WEEK WILL MAINTAIN A BRISK NORTHEAST FLOW INTO TUESDAY WHICH WILL HELP PUSH SEAS INTO ADVISORY RANGE /6 FT/ BEYOND 20 NM. HIGH PRESSURE WILL BE CLOSER MID TO LATE WEEK WHICH WILL LEAD TO LIGHTER WINDS/LOWER SEAS. RIP CURRENTS...COULD SEE AN ENHANCED RISK OF RIP CURRENTS MONDAY...ESPECIALLY ALONG THE GEORGIA COAST... DUE TO BRISK NORTHEAST WINDS AND SOME SMALL SWELLS. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM... SHORT TERM...RJB LONG TERM...RJB AVIATION... MARINE...
Hazardous weather outlook, Sep 23, 3:53 AM EDT, 11 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 353 AM EDT SUN SEP 23 2012 AMZ330-350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140- SCZ040-042>045-047-052-241000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-TIDAL BERKELEY- 353 AM EDT SUN SEP 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. GAZ117-119-139-141-SCZ048>051-241000- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 353 AM EDT SUN SEP 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. RIP CURRENTS...AN ENHANCED RISK IS POSSIBLE MONDAY...ESPECIALLY ALONG THE GEORGIA COAST...DUE TO MODERATE NORTHEAST WINDS AND SOME SMALL SWELLS. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
Nearby
Small Craft Advisories in Georgia, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.